October 11, 2017 at 4:06 pm #65089
I have been taking Concerta for about 10 years (since my diagnosis at 27) and it has worked well for me until recently I noticed that it seems to be losing some of its effectiveness. I take 2 x 54 mgs every morning and 20 mgs of Ritalin 3x a day. I have always done ok but over the past month I am struggling more than usual at work. I don’t want to increase my dose because I think 108 mgs every day is a lot (if not, advise and I will ask for an increased dose). If anyone else has experienced a weakening effect after a long time on Concerta what else did you try that worked? I didn’t do well with Adderall and Strattera didn’t work for me. I am open to switching meds if I will have better results. Thanks in advance.
October 12, 2017 at 9:34 am #65150
It seems that some individuals develop a tolerance of sorts to ADHD medications, although there’s no research to back that up that I’ve been able to find. My son’s Concerta would lose effectiveness every 2 months, like clockwork. We kept increasing the dose, and it kept happening. We ended up with a moderate dose of Concerta and added Amantadine, and that worked for him for about 2 years (ended up with extreme fear episodes from the combo so we had to stop the Amantadine). Once he hit puberty, losing effectiveness with Concerta alone wasn’t a problem anymore. That makes me wonder if there’s something different going on in your body.
Here are some additional insights:
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism
December 12, 2017 at 10:19 am #70251
If you are taking the generic version of Concerta, you may want to ask your pharmacy if they recently switched manufacturers. Our pharmacy switched to the new Mylan generic for Concerta, and it does not have the same release mechanism as the name brand or generic that is called Alza. The Mylan is not as effective as for everyone, but it is a lot cheaper so all the pharmacies around me have switched to that!
May 1, 2018 at 2:48 am #83310
I’ve just come across your thread regarding Concerta and wondered if you’d found out any more? I’ve been on Concerta XL 54mg per day for 5 years and recently noticed a significant tailing off in effect which is beginning to worry me.
In the past I have experienced “off days” where the meds don’t seem to have worked, but this never lasts for more than a day or two. What I’m experiencing now is different, like there is just no effect at all for days on end.
Would be good to hear if you found a solution!
August 17, 2018 at 11:40 am #91416
I have a lot of test and activities in the day and can only study at night,but by then my concerta has worn of. What should I do?
You must be logged in to reply to this topic. Login